Arkansas, 2007

Flash Flooding in Arkansas, July 13, 2007

July 13, 2007 · NWS LZK · 7 events in 6 counties and zones

A front remained parked over Arkansas on the 13th, with precipitation overspreading much of southern and western Arkansas. Rain was heavy at times.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A front remained parked over Arkansas on the 13th, with precipitation overspreading much of southern and western Arkansas. Rain was heavy at times.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 13, 5:51 AM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 13, 5:51 AM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
651 AM CDT FRI JUL 13 2007

.AVIATION...
STRATUS AND FOG WITH IFR CEILINGS AND VISIBILITIES PRESENT AT MOST
TAF SITES EARLY THIS MORNING BUT THESE SHOULD LIFT QUICKLY BY 14Z
ALTHOUGH MVFR CEILINGS SHOULD PERSIST. SHOWERS OR THUNDERSTORMS MAY
AFFECT THE CENTRAL AND SOUTHERN TAF SITES THROUGH THE MORNING. AFTER
17Z TO 18Z...SCATTERED TO BROKEN CU AROUND 3500 FT SHOULD PREVAIL.
ANOTHER CHANCE OF THUNDER MAY APPEAR AT THE CENTRAL AND SOUTHERN TAF
SITES AFTER 21Z THROUGH 00Z. KHRO AND KBPK MAY STAY FREE OF THUNDER
TODAY AND NO THUNDER WAS FORECAST AT THOSE SITES.
&&

.PREV DISCUSSION... /ISSUED 326 AM CDT FRI JUL 13 2007/

SHORT TERM...FRIDAY THROUGH MONDAY
LARGE SCALE OMEGA BLOCKING PATTERN IN PLACE AT THIS TIME OVER
NOAM...HIGHLIGHTED BY DEEP TROFFING FROM THE GULF OF ALASKA TO THE
EASTERN PACIFIC AND THEN FROM HUDSON BAY ALL THE WAY TO THE
SOUTHEAST CONUS. IN BETWEEN THE TWO LONG WAVE TROFS IS UPPER LEVEL
RIDGING...LOCATED FROM BRITISH COLUMBIA/ALBERTA TO THE DESERT
SOUTHWEST. MAJOR PLAYERS SHOWING UP QUITE CLEARLY ON THE MOISTURE
CHANNEL THIS MORNING.

PATTERN DOES FLUXUATE SOMEWHAT DURING THE PERIOD WITH RIDGE
SHARPENING UP INITIALLY IN RESPONSE TO ENERGY DIGGING THROUGH THE
EASTERN PACIFIC TROF ONLY TO BE FOLLOWED BY A GRADUAL
DE-AMPLIFICATION AS A SERIES OF SHORT WAVES CRASH INTO THE PACIFIC
NORTHWEST. SHEAR AXIS DEVELOPS OVER THE ARKLATEX IN RESPONSE ON LATE
SATURDAY/SATURDAY NIGHT AND BECOMES NEARLY STATIONARY THROUGH THE
END OF THE PERIOD. GFS/NAM/SREF ALL BASICALLY ON THE SAME PAGE AND
WITH NO GLARING DIFFERENCES BETWEEN THEM...WILL BLEND THEIR
SOLUTIONS. SURFACE OBSERVATIONS INDICATE NAM HAS A SLIGHTLY BETTER
HANDLE ON THE POSITION OF THE SURFACE BOUNDARY AT THIS TIME VERSUS
ITS GFS COUNTERPART AND WILL LEAN SLIGHTLY IN ITS DIRECTION EARLY IN
THE FORECAST PERIOD BEFORE SHIFTING GEARS JUST A BIT LATER ON.

CONVECTION CONTINUES TO FIRE UP ALONG FRONTAL BOUNDARY LOCATED OVER
SOUTHERN ARKANSAS THIS MORNING. GENERAL MOVEMENT OF THE PRECIP IS TO
THE SOUTHEAST BUT BELIEVE ANY BREAK IN THIS PART OF THE STATE WILL
BE TEMPORARY AS FRONT MEANDERS IN THE SAME GENERAL AREA TODAY.
PRECIPITATION CHANCES WILL BE ENHANCED BY THE NEXT MCS CLEARLY SEEN
GETTING ITS ACT TOGETHER OVER THE CENTRAL PLAINS. MODELS ALL IN
AGREEMENT THAT FEATURE WILL MOVE TO THE EAST/SOUTHEAST TODAY WITH
BEST CHANCES OF SEEING PRECIPITATION OVER THE CENTRAL AND ESPECIALLY
SOUTH. WILL STILL NEED TO HOLD ON TO POPS ACROSS THE FORECAST AREA
FOR MOST OF THE DAY WITH MOIST AND UNSTABLE AIRMASS IN PLACE AND
BOUNDARIES LIKELY LURKING ABOUT FROM THURSDAY AFTERNOONS MCS.

ANOTHER MCS DEVELOPS TONIGHT BUT ONLY FAR SOUTHERN ARKANSAS WILL BE
EFFECTED DURING THE DAY SATURDAY AS EASTERN CONUS TROF SHARPENS
BRIEFLY AND CARRIES SHORTWAVE ENERGY TO THE SOUTH OF THE FORECAST
AREA ALONG WITH THE DEEPEST MOISTURE. NAM BRINGS ANOTHER FRONTAL
SYSTEM INTO THE NORTH SUNDAY AND HANGS IT UP ACROSS THE NORTHERN
THIRD OF THE STATE WHILE GFS BARELY HINTS AT IT. WILL LEAN MORE
TOWARDS A GFS SOLUTION HERE AS NORTHWEST PUSH DOES NOT LOOK
IMPRESSIVE ENOUGH TO GET A FRONT THROUGH BASED ON CLIMATOLOGY.

MODELS DEVELOP ANOTHER SHEER AXIS/UPPER TROF...SIMILAR TO THE ONE
THAT WAS PLAGUING THE AREA EARLIER THIS MONTH. DIFFERENCE THIS TIME
IS IT APPEARS TO BE FURTHER SOUTH. WITH PLENTY OF MOISTURE REMAINING
IN THE AREA...PRECIP CHANCES FOR SUNDAY AND MONDAY LOOK TO BE
DIURNALLY DRIVEN WITH BEST CHANCES OVER THE SOUTH...CLOSER TO THE
SHEAR AXIS.

WITH MOISTURE REMAINING HIGH AND A DECENT AMOUNT OF CLOUD COVER
EXPECTED...TEMPERATURES WILL AVERAGE A FEW DEGREES BELOW NORMAL
THROUGH THE PERIOD. EXPECTING HIGHS GENERALLY IN THE MID 80S TO
LOWER 90S THROUGHOUT THE PERIOD WITH LOWS IN THE MID 60S TO LOWER
70S. MAV/MEX NUMBERS LOOK REASONABLE AND ARE GENERALLY ACCEPTED.

LONG TERM...MONDAY NIGHT THROUGH THURSDAY NIGHT
MOISTURE REMAINS PLENTIFUL ACROSS THE AREA AS AN UPPER TROF IS TO
THE WEST. MODELS NOW RETROGRADE THE TROF AND BY THE LATTER PART OF
THE PERIOD IT MAY BE FAR ENOUGH AWAY TO RESULT IN A DECREASE IN
CONVECTION. PRETTY MUCH KEPT THE FORECAST GOING WITH CHANCES OF
SHOWERS AND THUNDERSTORMS IN THE DAYTIME AND SLIGHT CHANCES AT
NIGHT. DID CUT BACK TO JUST A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS FOR THURSDAY. BASED ON FEWER SHOWERS AND CLOUDS
THURSDAY...WENT WITH WARMING TREND ON MAXES WITH MOST AREAS IN THE
LOWER TO MID 90S BY THURSDAY. MINS SHOULD REMAIN RATHER PERSISTENT
WITH UPPER 60S TO LOWER 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     87  67  88  68 /  40  40  30  20
CAMDEN AR         91  71  89  70 /  70  40  50  40
HARRISON AR       87  65  87  66 /  40  40  20  20
HOT SPRINGS AR    89  70  88  69 /  60  40  50  40
LITTLE ROCK   AR  89  70  88  70 /  50  40  40  30
MONTICELLO AR     91  71  89  71 /  70  40  50  40
MOUNT IDA AR      89  70  88  69 /  60  40  40  40
MOUNTAIN HOME AR  86  65  87  66 /  40  30  20  20
NEWPORT AR        87  67  89  69 /  40  40  30  20
PINE BLUFF AR     90  71  89  71 /  60  40  50  40
RUSSELLVILLE AR   88  68  87  68 /  50  40  30  30
SEARCY AR         88  69  88  69 /  50  40  30  30
STUTTGART AR      89  70  89  71 /  50  40  40  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

56/29
AVIATION...29
Hazardous weather outlook, Jul 13, 7:38 AM CST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
838 AM CDT FRI JUL 13 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
838 AM CDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF CENTRAL AND SOUTHERN
SECTIONS OF THE STATE TODAY. SOME OF THE RAINFALL PRODUCED BY THESE
SHOWERS AND THUNDERSTORMS MAY BECOME EXCESSIVE. THE BEST CHANCE FOR
FLASH FLOODING WILL BE FOR AREAS ALONG AND SOUTH OF A LINE FROM
MENA...TO PINE BLUFF.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MORE THUNDERSTORM COMPLEXES COULD AFFECT ARKANSAS DURING THE PERIOD.
INDICATIONS ARE ON SATURDAY A THUNDERSTORM COMPLEX MAY AFFECT
SOUTHERN ARKANSAS WITH MORE HEAVY RAIN.

OTHERWISE...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE EXPECTED
EVERY DAY WITH THE MOST ACTIVITY DURING THE AFTERNOON AND EVENING.
SOME AREAS COULD GET HEAVY RAINS WITH LOCALIZED FLOODING. ISOLATED
MARGINALLY SEVERE THUNDERSTORMS COULD OCCUR MAINLY DURING THE MID TO
LATE AFTERNOON WITH DAMAGING WIND GUSTS AND POSSIBLY HAIL UP TO
PENNY SIZE.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NECESSARY THROUGH LATE AFTERNOON
TODAY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

55

The radar

The Western Arkansas radar (KSRX), 63 km away, was scanning. The volume nearest the first event began at 14:38 UTC.

Open the radar archive at this moment

Event by event

6 flash flood, 1 funnel cloud. Local standard time, as filed.

Flash Flood, Scott

When
July 13, 8:40 AM CST
Where
Scott County, Boles
Cause
Heavy Rain
Reported by
Public
Coordinates
34.780, -94.050

Water was reported over some roads.

Flash Flood, Cleveland

When
July 13, 9:45 AM CST
Where
Cleveland County, 7 mi N of Kingsland
Cause
Heavy Rain
Reported by
Post Office
Coordinates
33.951, -92.300

Water was reported over several roads. Flood waters covered parts of Cross Road north of Kingsland.

Flash Flood, Grant

When
July 13, 9:45 AM CST
Where
Grant County, Poyen
Cause
Heavy Rain
Reported by
Post Office
Coordinates
34.320, -92.630

Water was reported over several roads.

Flash Flood, Hot Spring

When
July 13, 9:45 AM CST
Where
Hot Spring County, 1 mi ENE of Donaldson
Cause
Heavy Rain
Reported by
Post Office
Coordinates
34.236, -92.904

Water was reported over Walker Cutoff.

Flash Flood, Hot Spring

When
July 13, 9:45 AM CST
Where
Hot Spring County, 4 mi S of Donaldson
Cause
Heavy Rain
Reported by
Post Office
Coordinates
34.172, -92.920

Water was reported over Joan Trail.

Flash Flood, Clark

When
July 13, 10:20 AM CST
Where
Clark County, Curtis
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.000, -93.100

Water was reported over Central Road.

Funnel Cloud, Pulaski

When
July 13, 6:15 PM CST
Where
Pulaski County, (Lit)little Rock Ada
Reported by
Public
Coordinates
34.730, -92.230

Several funnel clouds were sighted just to the south and southeast of the airport. |

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44095, 44096, 44097, 44098, 44550, 44109, 44114.